2020 AAMRI Convention & CSL Florey Next Generation Award: 9-11 December

2020 AAMRI Convention & CSL Florey Next Generation Award: 9-11 December

WATCH HERE

We have an exciting new program for this year’s AAMRI Convention which will be coming to you live and online from 9th to 11th December. 

There will be a dynamic mix of international guest speakers, panel discussions and live audience interaction in a three day program covering the biggest medical research sector issues and AAMRI priorities for the coming year.

HIGHLIGHTS OF OUR 2020 PROGRAM

Two incredible international speakers:

From Australia we are delighted to welcome:

  • The Minister for Health, The Hon Greg Hunt MP
  • Shadow Minister for Health, The Hon Chris Bowen MP
  • Kate Jenkins, Sex Discrimination Commissioner, Australian Human Rights Commission
  • The 2020 CSL Florey Next Generation Awards with guest stars Dr Karl Kruszelnicki and music by Gordi

Registration to the AAMRI Convention is open to all AAMRI Members (this includes all staff working at an AAMRI Member MRI), and the CSL Florey Next Generation Award is open to the public. Cost for both events is free.

We would like to thank CSL Limited for their generous sponsorship of the CSL Florey Next Generation Awards.

Visit the 2020 AAMRI Convention event page for details.

 

WATCH HERE

PROGRAM

Program times for this online event are provided in Australian Eastern Daylight Time (AEDT), which is in effect in New South Wales, Victoria, Tasmania and the Australian Capital Territory.

To join the meeting live:

For ACDT (South Australia), subtract 30 min from program times (AEDT).

For AEST (Queensland), subtract 1 hour from program times (AEDT).

For ACST (Northern Territory), subtract 1 hour 30 minutes from program times (AEDT).

For AWST (Western Australia), subtract 3 hours from program times (AEDT).

 

Wednesday 9 December - Day One
AAMRI POLICY & STRATEGY MEETING Part 1 - A changing medical research landscape
10.00-10.10amWelcome to the AAMRI Convention Day OneProfessor Jonathan Carapetis AM
10.10-10.15amWelcome to CountryAunty Di Kerr
10.15-10.40amWhere next for medical research?Professor Jonathan Carapetis AM
10.40-11.00amBreak (10 min)
11.00-11.50amReforming medical research funding: a Canadian perspective
Dr Michael Strong
President, Canadian Institutes of Health Research
Presentation and Q&A

Chair: Professor Jonathan Carapetis AM
11.50am-12.00pmBreak (10 min)
12.00-12.45pmThe future of medical research post-pandemicPanel Discussion with audience Q&A

Panel members:
Professor Jonathan Carapetis AM (Chair)

Professor Alex Brown
Professor Chris Goodnow
Professor Michelle Haber AM
Professor Scott Bell
Professor Sharon Lewin AO
12.45-1.15pmLunch (30 min)
AAMRI POLICY & STRATEGY MEETING Part 2 - Reforming the medical research sector
1.15-2.00pmIn conversation with Professor Dame Sally DaviesProfessor Dame Sally Davies
Trinity College, University of Cambridge (UK)

Host: Professor Jonathan Carapetis AM
2.00-2.05pmBreak (5 min)
2.05-2.50pmThe future of the medical research workforcePanel Discussion with audience Q&A

Panel:
Professor Kathryn North AC (Chair)
Professor Doug Hilton AO
Professor John Carroll
Professor Fabienne Mackay
Professor Peter Currie
Professor Alison Venn
2.50-3.00pmBreak (10 min)
AAMRI POLICY & STRATEGY MEETING Part 3 - Responding to COVID-19
3.00-3.45pmBuilding a COVID-19 resilient grant programProfessor Anne Kelso AO
CEO, NHMRC
Presentation and Q&A

Host: Professor Jonathan Carapetis AM
3.45-3.50pmBreak (5 min)
3.50-4.20pmAddress from the Minister for Health
with audience Q&A
The Hon Greg Hunt MP
Chair: Professor Jonathan Carapetis AM
4.20-4.30pmBreak (10 min)
2020 CSL Florey Next Generation Awards
4.30pmJoin us to find out which of the four finalists will take home this year's prizeHosted by Bernie Hobbs
with
Dr Karl Kruszelnicki

Music by Gordi
5.30pmClose

 

Thursday 10 December - Day Two
AAMRI POLICY & STRATEGY MEETING Part 4 - New directions for medical research funding
10.00-10.05amWelcome to the AAMRI Convention Day TwoProfessor Jonathan Carapetis AM
10.05-10.35amAddress from the Shadow Health Minister
with audience Q&A
The Hon Chris Bowen MP
Chair: Professor Jonathan Carapetis AM

10.35-10.40amBreak (10 min)
10.40-11.25amThe future of the medical research funding systemPanel discussion and Q&A

Panel:
Professor Elizabeth Hartland (Chair)
Professor Keith Martin
Professor Jason Kovacic
Professor Sarah Robertson
Professor Peter Schofield AO
MRI OPERATIONS MEETING Part 1 - The financial outlook
MC: Dr Peter Thomas, Executive Director, AAMRI
11.30am-12.00pmWhat's going to happen to philanthropy in 2021?Martin Paul
Director, More Strategic
Presentation and Q&A

Chaired by Kate Barnett
Chief Executive, St Vincent's Institute Foundation
12.00-1.00pmFinancial resilience during turbulent timesChair: Nick Wood, COO and CFO, Telethon Kids Institute (WA)
Presentation: Dr Cath Latham, AAMRI

Panel discussion and Q&A
Panel:
- Richard Sharps, Director of Finance and Corporate Services, Black Dog Institute (NSW)
- Maree Knight, Director of Operations, Mater Research (QLD)
- Rob Merriel, Chief Financial Officer, Hudson Institute (VIC)
- Joel Chibert, Chief Financial Officer, WEHI
1.00-1.35pmLunch Break (35 min)
AAMRI POLICY & STRATEGY MEETING Part 5 - Gender equality, diversity and inclusion in the MRI Sector
Session Chair: Professor Maxine Morand, Chair of the AAMRI Gender Equality, Diversity and Inclusion Committee & AAMRI Board Director
1.35-2.10pmLeading a sector-wide action plan for safe workplacesKate Jenkins
Sex Discrimination Commissioner
Australian Human Rights Commission
Presentation and Q&A
2.10-2.20pmBreak (10 min)
2.20-3.20pmAdvancing Gender Equality, Diversity and Inclusion in the MRI sector
Presentation, Panel discussion and Q&A
Chair: Professor Maxine Morand
Presentation: Dr Cath Latham, AAMRI

Panel members:
- Professor Jonathan Carapetis AM, AAMRI President
- Professor Allison Pettit, Director of Biomedical Research, Mater Research
- A/Professor Deborah Strickland, Research Focus Area Head, Early Environment, Telethon Kids Institute
- A/Professor James Vince, Laboratory Head, WEHI
3.20pmClose of Day 2
3.30pm
until approx 5.00pm
AAMRI ANNUAL GENERAL MEETING

 

Friday 11 December - Day Three
10.00-10.05amWelcome to the AAMRI Convention Day ThreeAAMRI
MRI OPERATIONS MEETING Part 2 - Cyber security challenges
Session Chair: Dr Peter Thomas, Executive Director, AAMRI
10.05-10.30amCybersecurity in AustraliaMina Zaki
Manager, NSW Cyber Security Innovation Node
AustCyber, The Australian Cyber Security Growth Network
Guest speaker with Q&A
10.30-11.00amBuilding a cyber secure institutePanel discussion and Q&A

Panel:
- Mina Zaki, AustCyber
- Jon Roades, IT Manager, St Vincent's Institute
- Mike Baker, Head of IT, Children's Medical Research Institute
- Esteve Mayolas, Head, Information Technology, Garvan Institute
- Tara McLaren, Head of Development, Telethon Kids Institute
11.00-11.05amBreak (5 min)
MRI OPERATIONS MEETING Part 3 - Healthy and productive institutes
Session Chair: Dr Cath Latham, AAMRI
11.05-11.35amCreating healthy and productive work through COVID-19 and beyondProfessor Sharon Parker
Director
Centre for Transformative Work Design, Future of Work Institute
Curtin University
Presentation and Q&A
11.35-12.10pmManaging MRI operations through COVID-19: what will working at an MRI look like in 2021?Panel discussion and Q&A
Chair: Dr Cath Latham, AAMRI
- Carolyn MacDonald, COO, WEHI
- Dr Nick Pearce, COO, Centenary Institute
- Steven Frost, General Manager – Facilities, Harry Perkins Institute of Medical Research
- Dorota Gancarz, Manager Quality, Risk and Safety
12.10-12.30pmLunch Break
MRI OPERATIONS MEETING PART 4 - Building MRI commercialisation capability
Session Chair:
Adjunct Professor Paul Watt
Director, Research Services and Innovation, Telethon Kids Institute
12.30-1.00pmThe medical research commercialisation landscapeDr Dan Grant
Chief Executive Officer & Managing Director
MTPConnect
Presentation and Q&A
1.00-1.10pmBreak (10 min)
1.10-1.40pmMRI Commercialisation Case Study #1:
Vaxxas, a start up based at TRI (QLD)
Dr Angus Forster
Chief Development and Operations Officer
Vaxxas Pty Ltd
1.40-2.10pmMRI Commercialisation Case Study #2: Children's Medical Research Institute (NSW)Dr Julia Hill
Head of Commercialisation
Children’s Medical Research Institute
2.10-2.20pmBreak (10 min)
2.20-2.50pmMRI Commercialisation Case Study #3: Brightarena, Bringing together entrepreneurial researchers and industry to maximise their translation impact, SAHMRI (SA)Dougal Edwards
Chief Executive Officer
Bright Arena
2.50-3.20pmMRI Commercialisation Case Study #4: Brighter together: Fostering a culture of entrepreneurship at WEHI (VIC)Victoria Jameson
Senior Business Development Manager
Dr Anne-Laure Puaux
Head, Biotechnology and Commercialisation
WEHI
3.20-3.30pmBreak (10 min)
3.30-4.20pmPanel discussion and Q&A
Making medical research commercialisation happen
Dr Angus Forster (Vaxxas)
Dr Julia Hill (CMRI)
Dougal Edwards (Brightarena)
Dr Anne-Laure Puaux (WEHI)
Dr Parisa Glass (The George Institute)

chaired by Paul Watt
4.20-4.30pmConvention Wrap-upDr Peter Thomas, AAMRI
4.30pmClose